Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
April 23, 2001

Insulin

Question from McCleary, Washington, USA:

I recently got put on NPH and Regular insulin twice a day, and have noticed that I get a severe headache about an hour after taking it. Can you become sick if you take more insulin if you are producing insulin on your own?

Answer:

Anyone can become low [have hypoglycemia], and thus become sick, by taking too much insulin. You would expect to quit making your own insulin if enough were injected. So, sick here means low — and that would be the only reaction other than the very rare allergic reaction to human insulin.

LD